Mirena coil and Norethisterone
I had a mirena coil fitted in October of 2012 as a method of contraception. This is not the first time I've had the Mirena, I had one after I had my first son 17 years ago, and again after my daughter 10 years ago, as I experienced heavy periods and an inability to use the combined pill due to migraine. I got on well with it during those times, although I did put on weight which was a definite downside. I had never been overweight until I had the Mirena.
Last May I went on a health kick, and managed to lose a stone in weight, up to October when the Mirena was fitted. I have since put on almost a stone and a half despite continuing my regime of healthy eating and exercise. I have experienced intermittent bleeding, that has no pattern whatsoever (which never happened the previous two times I used the Mirena). I am tired, irritable, tearful, have stiff and painful joints, injury to my knee that will not heal ( due to a fall for no reason whatsoever!). A persistent cough, I feel cold all of the time, migraine on a regular basis and of course the weight gain.
I went to see my gp with my concerns over the intermittent bleeding and he has prescribed me Noretjisterone. I'm unsure whether this medication will alleviate or increase my symptoms.
If anyone has any advice,or has experienced anything similar, I would very much appreciate hearing from you. I feel so very lost right now.